Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat Loss
May 11, 2007

I am a 52 yo male who is expeincing subcutanous fat loss in my lower legs. I have been positive for 2 yrs and am resistant to Sustiva. I initially used Boosted Reyataz but my billirubin was elevated to a level of 8. Hence for the past yr I have used Kaletra and Truvada.

With this fat loss is there a better drug regiment for me? I am seeing the veins in my lower legs.

My specialist has also mentioned that Human Growth Hormone could offset this and is being reviewed by the FDA for approval to use for lipodystrophy. Any thoughts on using this?

Response from Dr. Wohl

You are actually on a regimen now that has been recently found to carry the lowest risk of fat loss of the arms and legs. This study compared Kaletra and Sustiva and found that the former, especially when taken with Truvada was least likely to lead to major loss of limb fat.

Growth hormone can make fat wasting worse, not better. It is used to treat fat accumulation. Do not take growth hormone for fat loss of your legs. You doctor may be confused by the unhelpful term lipodystrophy. This is a catch-all designation for all fat related problems associated with HIV and its therapies. As such it is non-specific and confusing.

DW



Previous
PEP Queation
Next
Kaletra dose.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement